Alert archive / Hawaii / High Surf Advisories in 2013
High Surf Advisory 13, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf advisory at Mar 4, 2013, 3:38 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Mar 4, 2013, 9:00 AM HST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 3:38 AM HST (13:38 UTC)
- In effect from
- Mar 4, 2013, 9:00 AM HST
- Expired
- Mar 5, 2013, 3:33 PM HST
- In force
- 31 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793 WHHW40 PHFO 041338 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST MON MAR 4 2013 ...HIGH SURF ADVISORY STARTING AT NOON HST TODAY FOR RISING SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A LONG-PERIOD NORTH NORTHWEST SWELL WILL CONTINUE TO BUILD TODAY...WITH SURF HEIGHTS REACHING THE HIGH SURF ADVISORY CRITERIA ALONG NORTH AND MOST WEST FACING SHORES OF THE SMALLER HAWAIIAN ISLANDS STARTING THIS AFTERNOON. HIZ001>003-006>008-012-013-017-019-020-050245- /O.NEW.PHFO.SU.Y.0013.130304T2200Z-130305T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 338 AM HST MON MAR 4 2013 ...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM HST TUESDAY. * SURF...BUILDING TO 12 TO 18 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. ALSO...BUILDING TO 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI * TIMING...FROM THIS AFTERNOON THROUGH EARLY TUESDAY MORNING. * IMPACTS...MODERATE...STRONG BREAKING WAVES...A POUNDING SHORE BREAK...AND STRONG ALONG SHORE AND RIP CURRENTS WILL MAKE SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HOUSTON
5 follow-up statements
578 WHHW40 PHFO 041900 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 900 AM HST MON MAR 4 2013 ...HIGH SURF ADVISORY THROUGH EARLY TUESDAY MORNING FOR RISING SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU MOLOKAI...FOR NORTH FACING SHORES OF MAUI AND FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND... .A LONG-PERIOD NORTH NORTHWEST SWELL WILL CONTINUE TO BUILD TODAY...WITH SURF HEIGHTS AT HIGH SURF ADVISORY CRITERIA ALONG NORTH AND MOST WEST FACING SHORES OF THE SMALLER HAWAIIAN ISLANDS...AND FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND THROUGH EARLY TUESDAY MORNING. HIZ009-025-050800- /O.EXB.PHFO.SU.Y.0013.130304T1900Z-130305T1600Z/ OLOMANA-BIG ISLAND NORTH AND EAST- 900 AM HST MON MAR 4 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...BUILDING TO 18 TO 24 FEET ALONG NORTH FACING SHORES OF OAHU. ALSO...BUILDING TO 8 TO 12 FEET ALONG NORTH AND EAST FACING SHORES THE BIG ISLAND. * TIMING...THROUGH EARLY TUESDAY MORNING. * IMPACTS...MODERATE...STRONG BREAKING WAVES...A POUNDING SHORE BREAK...AND STRONG ALONG SHORE AND RIP CURRENTS WILL MAKE SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ001>003-006>008-012-013-017-019-020-050800- /O.EXT.PHFO.SU.Y.0013.130304T1900Z-130305T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 900 AM HST MON MAR 4 2013 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...BUILDING TO 18 TO 24 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. ALSO...BUILDING TO 12 TO 18 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH EARLY TUESDAY MORNING. * IMPACTS...MODERATE...STRONG BREAKING WAVES...A POUNDING SHORE BREAK...AND STRONG ALONG SHORE AND RIP CURRENTS WILL MAKE SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ REYNES/POWELL
761 WHHW40 PHFO 050123 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST MON MAR 4 2013 ...HIGH SURF ADVISORY THROUGH EARLY TUESDAY MORNING FOR RISING SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU MOLOKAI...FOR NORTH FACING SHORES OF MAUI AND FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND... .A LONG-PERIOD NORTH NORTHWEST SWELL WILL PEAK TONIGHT...WITH SURF HEIGHTS AT HIGH SURF ADVISORY CRITERIA ALONG NORTH AND MOST WEST FACING SHORES OF THE SMALLER HAWAIIAN ISLANDS...AND FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND THROUGH EARLY TUESDAY MORNING. HIZ001>003-006>009-012-013-017-019-020-025-051430- /O.CON.PHFO.SU.Y.0013.000000T0000Z-130305T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 323 PM HST MON MAR 4 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...BUILDING TO 18 TO 24 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. ALSO...BUILDING TO 12 TO 18 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...AND 8 TO 12 FEET ALONG NORTH AND EAST FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH EARLY TUESDAY MORNING. * IMPACTS...MODERATE...STRONG BREAKING WAVES...A POUNDING SHORE BREAK...AND STRONG ALONG SHORE AND RIP CURRENTS WILL MAKE SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ REYNES/POWELL
762 WHHW40 PHFO 051330 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE MAR 5 2013 ...HIGH SURF ADVISORY THROUGH THIS AFTERNOON FOR HIGH SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU MOLOKAI...FOR NORTH FACING SHORES OF MAUI AND FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND... .A LONG-PERIOD NORTH NORTHWEST SWELL ARRIVED OVERNIGHT...SOMEWHAT LARGER THAN EXPECTED EARLIER. THE RESULTING ELEVATED SURF WILL TAKE LONGER TO SUBSIDE BELOW ADVISORY CRITERIA...AND SO THE ADVISORY HAS BEEN EXTENDED THROUGH THIS AFTERNOON AND INTO THIS EVENING. HIZ001>003-006>009-012-013-017-019-020-025-060230- /O.EXT.PHFO.SU.Y.0013.000000T0000Z-130306T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 330 AM HST TUE MAR 5 2013 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...18 TO 24 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. ALSO...12 TO 18 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...AND 8 TO 12 FEET ALONG NORTH AND EAST FACING SHORES OF THE BIG ISLAND. * TIMING...UNTIL 6 PM HST THIS EVENING. * IMPACTS...MODERATE...STRONG BREAKING WAVES...A POUNDING SHORE BREAK...AND STRONG ALONG SHORE AND RIP CURRENTS WILL MAKE SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
059 WHHW40 PHFO 051726 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 726 AM HST TUE MAR 5 2013 ...HIGH SURF ADVISORY THROUGH THIS AFTERNOON FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU MOLOKAI...FOR NORTH FACING SHORES OF MAUI AND THE BIG ISLAND... .A LONG-PERIOD NORTH NORTHWEST SWELL WILL CONTINUE TO PRODUCE ELEVATED SURF ALONG MOST NORTH AND WEST FACING SHORES TODAY. HIZ001>003-006>009-012-013-017-019-020-025-060400- /O.CON.PHFO.SU.Y.0013.000000T0000Z-130306T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 726 AM HST TUE MAR 5 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...14 TO 18 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...8 TO 12 FEET. ALONG NORTH AND EAST FACING SHORES OF THE BIG ISLAND...8 TO 10 FEET. * TIMING...UNTIL 6 PM HST THIS EVENING. * IMPACTS...MODERATE...STRONG BREAKING WAVES...A POUNDING SHORE BREAK...AND STRONG ALONG SHORE AND RIP CURRENTS WILL MAKE SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
767 WHHW40 PHFO 060133 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST TUE MAR 5 2013 HIZ001>003-006>009-012-013-017-019-020-025-060245- /O.CAN.PHFO.SU.Y.0013.000000T0000Z-130306T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 333 PM HST TUE MAR 5 2013 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF ALONG NORTH AND WEST FACING SHORES HAS DROPPED BELOW ADVISORY LEVELS...AND THE HIGH SURF ADVISORY HAS BEEN CANCELLED. HOWEVER... SURF REMAINS ELEVATED...AND BEACHGOERS...SWIMMERS...AND SURFERS SHOULD CONTINUE TO USE CAUTION WHEN ENTERING THE WATER. $$ BRAVENDER
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Mar 3, 8:30 PM HST, 7 hours 8 minutes earlier.
Area forecast discussion, Mar 3, 8:30 PM HST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN MAR 3 2013 .SYNOPSIS... BREEZY TRADE WINDS WILL CONTINUE THROUGH MID-WEEK AS STRONG SURFACE HIGH PRESSURE REMAINS FAR NORTH OF THE MAIN HAWAIIAN ISLANDS. A SLIGHT INCREASE IN TRADE WIND SHOWERS IS EXPECTED FROM TUESDAY INTO WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA. THE TRADES WILL LIKELY WEAKEN AND SHOWERS MAY INCREASE AS A COLD FRONT APPROACHES THE ISLAND CHAIN FROM THE NORTHWEST BY THE END OF THIS WEEK. && .DISCUSSION... A 1032 MB SURFACE HIGH NEAR 36N 164W...OR ABOUT 1050 MILES NORTH NORTHWEST OF HONOLULU...IS MOVING TOWARD THE EAST SOUTHEAST AT ABOUT 20 MPH. THIS PLACES THE MAIN HAWAIIAN ISLANDS UNDER A TIGHT PRESSURE GRADIENT EARLY THIS EVENING. AS A RESULT...THE TRADE WINDS CONTINUE TO BE BREEZY ACROSS THE ISLAND CHAIN TONIGHT. WATER VAPOR IMAGERY CONFIRMS A NEARLY EAST TO WEST ORIENTED MID-TROPOSPHERIC RIDGE REMAINS IN PLACE ACROSS THE NORTHERN END OF THE ISLAND CHAIN. THIS FEATURE IS KEEPING THE ATMOSPHERE RELATIVELY STABLE OVER THE STATE TONIGHT. IN ADDITION...THE MOISTURE VALUES ACROSS THE ISLANDS ARE BELOW NORMAL. SO DESPITE THE PRESENCE OF SCATTERED TO LOCALLY BROKEN LOW CLOUDS OVER THE WINDWARD SIDES OF THE ISLANDS AND THE ADJACENT COASTAL WATERS...THEY ARE MOSTLY STRATOCUMULUS CLOUDS. RADAR CONFIRMS THERE ARE FEW SIGNIFICANT SHOWERS EMBEDDED WITHIN THESE TYPES OF CLOUDS...WHICH ARE TYPICALLY STABLE. THE SURFACE HIGH PRESSURE WILL CONTINUE TO MIGRATE EASTWARD DURING THE NEXT FEW DAYS...WHICH WILL MAINTAIN A TRADE WIND WEATHER PATTERN. THE MID-LEVEL RIDGE WILL PROPAGATE SLOWLY TOWARD THE SOUTHEAST. A WEAK UPPER LEVEL TROUGH...WHICH IS EVIDENT ABOUT 450 MILES NORTH NORTHWEST OF LIHUE WILL SLIDE DOWN TOWARD THE ALOHA STATE BY LATE MONDAY. THE COLD AIR ALOFT AND DYNAMIC LIFT ASSOCIATED WITH THIS FEATURE ALOFT WILL CAUSE A SLIGHT DESTABILIZATION OF THE ATMOSPHERE BY LATE MONDAY NIGHT OR EARLY TUESDAY. THIS IS EXPECTED TO CAUSE A SLIGHT INCREASE IN TRADE SHOWERS STARTING EARLY TUESDAY MORNING. MOST OF THESE SHOWERS WILL CONTINUE TO FAVOR WINDWARD AND MAUKA AREAS...BUT A FEW BRIEF SHOWERS MAY REACH LEEWARD SECTIONS OF SOME OF THE SMALLER ISLANDS. THE UPPER LEVEL TROUGH IS EXPECTED TO BE LOCATED JUST TO THE SOUTHEAST OF THE STATE BY LATE WEDNESDAY. A NEW UPPER LEVEL RIDGE IS EXPECTED TO MOVE OVER THE STATE...WHICH WILL BRING A SLIGHT INCREASE IN STABILITY AND DECREASING SHOWER ACTIVITY ACROSS THE ISLANDS. ALSO...AS THE SURFACE HIGH EVENTUALLY SLIDE OFF TO THE NORTHEAST OF THE STATE BY MID-WEEK...THE PRESSURE GRADIENT WILL BEGIN TO DIMINISH...WHICH WILL START WEAKENING THE TRADE WIND SPEEDS. TOWARD THE END OF THE WORK WEEK...MODEL GUIDANCE SUGGESTS A BROAD UPPER LEVEL TROUGH AND AN ASSOCIATED SURFACE FRONTAL BOUNDARY WILL APPROACH KAUAI FROM THE NORTHWEST. THIS WILL PUSH A SURFACE RIDGE DOWN CLOSER TO THE ISLANDS. MODEL CONSENSUS REMAINS FAIRLY LOW REGARDING HOW FAR INTO THE ISLAND CHAIN THE FRONTAL BOUNDARY WILL ACTUALLY REACH. HOWEVER...CONFIDENCE IS HIGH THAT THIS SYSTEM WILL APPROACH KAUAI IN THE LATE THURSDAY / FRIDAY TIME FRAME. THIS WILL CAUSE THE WINDS TO WEAKEN AND VEER FROM AN EAST TO SOUTHEAST DIRECTION. THESE WEAKER WINDS MAY ALSO CAUSE THE DEVELOPMENT OF LOCAL AFTERNOON SEA BREEZE / NIGHTTIME LAND BREEZE CIRCULATIONS BY NEXT WEEKEND. && .MARINE... A SMALL CRAFT ADVISORY /SCA/ REMAINS IN EFFECT THROUGH MONDAY AFTERNOON FOR THE TYPICALLY WINDIER WATERS ADJACENT TO THE ISLANDS OF MAUI COUNTY AND THE BIG ISLAND...INCLUDING THE KAIWI CHANNEL. A NEW LONG PERIOD NORTHWEST SWELL ARRIVING LATER TONIGHT AND EARLY MONDAY WILL BOOST COMBINED SEAS TO NEAR THE SCA OVER MOST OF THE REMAINING COASTAL WATERS. THEREFORE...EXPECT A SCA TO BE ISSUED TO ADD THESE ADDITIONAL ZONES LATER TONIGHT OR MONDAY MORNING. THE ELEVATED TRADE WIND GENERATED SWELL CONTINUES TO AFFECT EAST FACING SHORES OF MOST HAWAII ISLANDS. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THESE SHORELINES TONIGHT. WE WILL MONITOR THE BUOYS ALONG THE WINDWARD SIDES OF THE ISLANDS TO DETERMINE IF THE HIGH SURF ADVISORY NEEDS TO BE EXTENDED BEYOND DAYBREAK MONDAY MORNING. THE NEW NORTHWEST SWELL ARRIVING LATE TONIGHT WILL LIKELY CAUSE SURF HEIGHTS TO REACH THE HIGH SURF ADVISORY CRITERIA ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS FROM MONDAY AFTERNOON INTO TUESDAY. AS A RESULT...EXPECT A HIGH SURF ADVISORY TO BE ISSUED FOR THIS ELEVATED SURF LATER TONIGHT. && .AVIATION... WILL CONTINUE AIRMET TANGO FOR LOW LEVEL TURBULENCE SOUTH THROUGH WEST OF MOUNTAINS OF ALL ISLANDS OVERNIGHT AS TRADE WINDS REMAIN BREEZY. PREVAILING VFR CONDITIONS AT ALL TERMINALS THROUGHOUT THE FORECAST PERIOD WITH A SMALL POSSIBILITY OF BRIEF MVFR CIG CONDITIONS OVER WINDWARD SLOPES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 600 AM HST MONDAY FOR EAST FACING SHORES OF KAUAI...OAHU...MOLOKAI...MAUI AND THE BIG ISLAND NORTH. SMALL CRAFT ADVISORY UNTIL 600 PM HST MONDAY FOR MAALAEA BAY...THE WATERS SOUTH OF THE BIG ISLAND...AND THE KAIWI...PAILOLO AND ALENUIHAHA CHANNELS. && SYNOPSIS/DISCUSSION...HOUSTON AVIATION...LUTU-MCMOORE
Nearby
High Surf Advisories in Hawaii, 2013Every high surf advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.